MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X80ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X80ML; STENT, ILIAC
Model Number C07080ML
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a 7 x 80 smart control iliac self-expanding stent (ses) was attempted to be delivered to the lesion, however, it was not able to cross the lesion.The device was removed from the patient and the physician noted that the distal tip was frayed.Therefore, the device was replaced with another different sized smart control self-expanding stent and the procedure was completed.An unknown guidewire crossed the lesion and a pre-dilation was performed.The intended treatment site was the iliac artery.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks nor other damages noted prior to inserting the product into the patient.The product was prepped per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.There was nothing unusual nor damages noted about the stent delivery system prior to use.Excessive force was not used when the device was removed from the packaging.There was mild tortuosity, moderate calcification, with 90% stenosis.A 35 non-cordis guidewire was used.The device was easily removed from the patient intact (in one piece).The other devices used with the product did not kink nor bend at any time.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17873861 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the limited information provided, the reported ¿catheter tip- frayed/split/torn - in patient¿ and ¿stent delivery system (sds)-ses~- failure to cross¿ could not be confirmed and the exact root cause could not be determined.Handling and or procedural factors such as vessel characteristics of mild tortuosity, moderate calcification and 90% stenosis as well as user technique may have contributed to the reported events.According to the instructions for use ¿safety and effectiveness has not been demonstrated in: lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent¿.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, a 7 x 80 smart control iliac self-expanding stent (ses) was attempted to be delivered to the lesion, however, it was not able to cross the lesion.The device was removed from the patient and the physician noted that the distal tip was frayed.Therefore, the device was replaced with another different sized smart control self-expanding stent and the procedure was completed.There was no reported patient injury.An unknown guidewire crossed the lesion and a pre-dilation was performed.The intended treatment site was the iliac artery.The product was stored and handled according to the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks nor other damages noted prior to inserting the product into the patient.The product was prepped per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.There was nothing unusual nor damages noted about the stent delivery system prior to use.Excessive forced was not used when the device was removed from the packaging.There was mild tortuosity, moderate calcification, with 90% stenosis.A 35 non-cordis guidewire was used.The device was easily removed from the patient intact (in one piece).The other devices used with the product did not kink nor bend at any time.The device will not be returned for analysis because it was discarded at the hospital.

Brand Name
SMART CONTROL, ILIAC 7X80ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10426634
Report Number9616099-2020-03851
Device Sequence Number3094423
Product Code NIO
UDI-Device Identifier20705032023877
UDI-Public20705032023877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberC07080ML
Device Catalogue NumberC07080ML
Device Lot Number17873861
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1